Arizona, 2010

Heavy Rain in Arizona, August 2, 2010

August 2, 2010 · NWS FGZ · 1 event in 1 county or zone

Heavy rain fell in Concho and caused some culvert damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

Heavy rain fell in Concho and caused some culvert damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 2, 2:45 PM MST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 2, 2:45 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST MON AUG 2 2010

.SYNOPSIS...EXPECT THUNDERSTORM ACTIVITY TO GRADUALLY DIMINISH
ACROSS NORTHERN ARIZONA THROUGH THE WORKWEEK. AFTERNOON TEMPERATURES
WILL CLIMB TO NEAR SEASONABLE LEVELS BY FRIDAY AND SATURDAY.
&&

.DISCUSSION...CLOCKWISE FLOW AROUND THE MID-LEVEL HIGH CENTERED OVER
ARKANSAS CONTINUES TO PUMP MOISTURE OVER THE STATE. MUCH OF THE
MOISTURE HAS ORIGINATED OVER OLD MEXICO AND THE WESTERN GULF OF
MEXICO. PRECIPITABLE WATER OVER FLAGSTAFF THIS MORNING MEASURED 1.1
INCHES. THIS MOISTURE...PAIRED WITH A WEAK MID-LEVEL
DISTURBANCE...HAS GENERATED THUNDERSTORMS AND AREAS OF HEAVY
PRECIPITATION FROM KEAMS CANYON TO CAMP VERDE THIS AFTERNOON.

TOMORROW...FLOW AROUND THE WESTERN PERIPHERY OF THE RIDGE WILL BEGIN
TO SHIFT FROM SOUTHEASTERLY TO MORE SOUTHERLY. BY
THURSDAY...SOUTHWESTERLY FLOW WILL DEVELOP. THESE CHANGES POINT TO A
DECREASE IN MOISTURE. PRECIPITABLE WATER VALUES OVER FLAGSTAFF ARE
FORECAST TO DECREASE BETWEEN .2 AND .4 INCHES DURING THIS TIME.
EXPECT A CORRESPONDING DOWNTURN IN CONVECTIVE ACTIVITY.

FOR SATURDAY AND SUNDAY...AN EAST PACIFIC TROUGH MAY INCH ITS WAY
INTO ARIZONA FROM THE WEST. IF THIS OCCURS /AND THERE IS SOME
UNCERTAINTY/...DRIER AIR WILL MOVE INTO THE WESTERN AND CENTRAL
PORTIONS OF THE STATE. FURTHER EAST...WEAK DYNAMIC FORCING
INTRODUCED BY THE TROUGH MAY INTERACT WITH RESIDUAL MOISTURE TO
PRODUCE MORE ORGANIZED/SEVERE THUNDERSTORMS.
&&

.AVIATION...FOR THE 00Z PACKAGE...WIDESPREAD SHRA/TSRA CONTINUE
MAINLY SOUTH OF A WILLIAMS-TUBA CITY LINE. EXPECT AREAS OF MVFR AND
ISOLD IFR IN +TSRA/+RA. SHOWERS AND THUNDERSTORMS WILL DECREASE IN
INTENSITY AND COVERAGE AFTER 03Z TUESDAY...WITH SCT SHOWERS
LINGERING OVERNIGHT. EXPECT A FEW AREAS OF LOW CEILINGS TO DEVELOP
MONDAY NIGHT OVER HIGHER TERRAIN. CONVECTION WILL BEGIN TO REDEVELOP
AFT 17Z TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH MIDNIGHT TONIGHT FOR APACHE...NAVAJO...COCONINO...
YAVAPAI...AND NORTHERN GILA COUNTIES.

PUBLIC..................HOWARD
AVIATION/FIRE WEATHER...LATTO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 2, 9:16 AM MST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
916 AM MST MON AUG 2 2010

AZZ004>018-037>040-030730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
916 AM MST MON AUG 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

.DAY ONE...TODAY

EXPECT NUMEROUS RAIN SHOWERS AND THUNDERSTORMS TO DEVELOP WHEREVER
GOOD SURFACE HEATING OCCURS. THE ONSET OF CONVECTION WILL BE
DELAYED A BIT OVER A BROAD AREA EXTENDING FROM SOUTHWESTERN
YAVAPAI COUNTY TO THE FOUR CORNERS DUE TO CLOUDINESS. STORM MOTION
WILL GENERALLY BE FROM NORTH TO SOUTH...WEST OF A CAMP VERDE TO
KAYENTA LINE. EAST OF THAT LINE...STORM MOTION WILL GENERALLY BE
FROM SOUTH TO NORTH. THE GREATEST THREAT FROM TODAY'S STORMS WILL
BE HEAVY PRECIPITATION AND POTENTIAL FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MOISTURE WILL DECREASE ONLY VERY SLOWLY OVER THE NEXT FEW DAYS.
LOOK FOR A GRADUAL TRANSITION TO A MORE TYPICAL MONSOON PATTERN OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HOWARD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Navajo

When
August 2, 5:00 PM MST to 8:00 PM MST
Where
Navajo County, 22.28 mi ENE of White Mtn Lake to 27.75 mi ENE of White Mtn Lake
Reported by
Trained Spotter
Coordinates
34.473, -109.649

Heavy rain (2.60 inches in 3 hours) caused some damage to culverts in the area.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258280.